December 13, 2017 at 8:10 am #70336agrooms916Participant
I was prescribed vyvanse a few months ago to treat adhd and binge eating disorder. I dont take it all the time– still have half the bottle from my first month. The med definitely helps with my eating disorder and sometimes helps me to be more productive. However, the side effects leave me zoned-out in the evenings and my husband wants me to stop taking it. We have 3 children and I have to force myself to engage with them and my husband after the mid-day crash. I am not currently struggling with depression, but I dont like the way I feel on vyvanse and wonder if I should add an anti-depressant to combat the blah feeling it gives me. Also, I get this odd feeling of guilt like I’ve taken something bad.
The idea of needing more meds to combat side effects really bothers me. On the other hand, the vyvanse helps me on a personal level. How can i balance the benefits of the medication with the negative side effects? Should I stop taking it?
Any insight would be very appreciated.
- This topic was modified 2 years, 11 months ago by agrooms916.
December 13, 2017 at 10:27 am #70349JKHoopes7Participant
I have been taking Vyvanse for about 3 months. I have noticed a significant change in my productivity level at work (my boss was about to put me on a suspension for being so scattered and forgetful of directions etc.) But I do feel as though I lose that around 5pm. I don’t want to do much of anything when I come home from work, including cook or eat a meal.
It has been suggested to me by my psychiatrist that I take the medication slightly later in the morning instead of 6:30am with my other daily meds.
Good luck with finding what works for your symptoms!
December 14, 2017 at 11:00 am #70471Penny WilliamsKeymaster
Vyvanse is certainly not the only ADHD medication. If the side effects are troublesome and impeding life, it’s probably time to try a different ADHD medication.
There are two types of stimulants for ADHD: amphetamine (Vyvanse, Adderall…) and methylphenidate (Ritalin, Concerta…). The majority of individuals do well on one or the other, but not both. This article provides lots of details on this:
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism
December 14, 2017 at 11:02 am #70475MYFIGHTParticipant
I took Vyvance shortly after I was diagnosed two years ago. I never really noticed a difference in my symptoms, I just felt more tired and spaced out, which annoyed my husband too.
I took them for about a month, and after nearly falling asleep at a restaurant with my husband and kids, combined with the feeling I had bugs crawling under my skin, I decided to stop taking it and never went back to the doctor that prescribed it.
I’m only now revisiting the idea of meds after my diagnosis of ‘Inattentive ADD’ has been modified to true ADHD by a new psychologist. He suggested I might benefit from the more traditional medications like Adderall or Ritalin, which my husband is also against, mostly because he’s still skeptical I even have a problem…but that’s a whole ‘nother topic…
January 12, 2018 at 3:48 pm #73546MYFIGHTParticipant
Well, my husband makes comments about my ‘add brain’ and teases me about how I connect things in my mind that don’t really relate to each other…but they do to me…
Because my son also has ADD and autism, we typically think alike so I’m often interpreting why something was or wasn’t done the way he would think it should be done.
He thinks I’m just quirky and forgetful and on and on…and doesn’t see the point in going through everything I do to get treatment…(I am going through the process of getting accommodations at work for my ADHD). He’s supportive, but he doesn’t see how much I struggle at work to stay focused and get things done that aren’t immediate deadlines…he only sees the me at home, not the me under pressure to ‘perform like a monkey’ (my words, not his) so it’s his different perspective I guess…
January 12, 2018 at 4:24 pm #73555astrid.vouraParticipant
Ugh, that sounds profoundly annoying/frustrating.
Your husband doesn’t sound v empathetic yet you say he’s supportive? If you don’t mind me asking, HOW? is he actually supportive?
He teases you and excuses your ADHD brain as just “quirky and forgetful..”? But you have straight-up told him that you have ADHD, right? He must have some serious denial(or something) issues since you’re diagnosed and even taking medication yet he still doesn’t believe you?
Your body, your right to treatment! Do what you gotta do sister! Damn the man who puts that down
January 24, 2018 at 3:23 pm #74765adreanaParticipant
Remind your husband of all the wonderful and positive things that come with having an ADD Brain! There are many !!!!
Positives of ADD: energetic, spontaneous, creative and inventive, being able to work under pressure… and many more. AND….. QUIRKY which I think is a positive.
I bet you are all over the place in a wonderful way! I would suggest that he has some work to do to build you up!
Celebrate you. You have so much to give. The best come back is to change his negative comments into positive. ” You are so quirky” “Well thank you! It is one of my best character traits”
There is help and support out there. Sounds like vyvanse was not a good fit. I bet you find a medicine that is. If thats the path you take.
Sending you lots of positive and wonderful energy. Keep celebrating all the wonderful quirky things about you. I bet if we met we would be fast friends.
Take good care
ADD Mama from Chicago
You must be logged in to reply to this topic. Login